MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCP494G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cholecystectomy procedure on (b)(6)2026 and barbed suture was used.During a cholecystectomy procedure performed in early (b)(6)2026, the surgeon reported that the suture experienced needle detachment from the suture thread during use.The issue occurred more than once, raising concerns about the needle-to-suture attachment.The surgeon commented that older batches of the suture felt stronger and did not have this needle detachment issue, whereas the current batch appeared to detach more easily.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 8/17/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.What is the account name/impacted hospital? it was left blank in the complaint.2.Were there any adverse events (i.E.Infection/complication etc), patient consequences or harm to the patient? 3.Was the surgery completed successfully? if yes, how? 4.Please provide the justification for the late reporting of this complaint.¿ alert date: 22 jul 2026 ¿ received date: 28 jul 2026 1.Please provide the date of the meeting with the surgeon where the complaint was communicated verbally.2.You indicated that ¿the surgeon also mentioned that this issue has occurred in previous cases¿, may i confirm if product complaints have been raised for the complaints in the past? i.If yes, please provide the pc number.Ii.If no, please raise the complaint as soon as possible and provide us the pc number.* if possible, could you please confirm the number of procedures/patients affected by this issue? * how many devices demonstrated the alleged deficiency? * how many devices demonstrated the alleged deficiency on each involved patient event? * were there any patient consequences during any of the cases? * please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.* please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).The following information was received: regarding the account of (b)(6) hospital , (b)(6), and(b)(6) a hepatobiliary surgeon: the surgeon reported no adverse events or complications for the patient.It was noted that a suture needle detached from its thread, necessitating its discard.Another suture from the vcp494g stock was used without further issue.It appears there may be an inconsistency in the strength of the needle and thread attachments.The surgery was successfully completed after the surgeon selected an alternative suture from the stock.The surgeon also mentioned that this issue has occurred in previous cases, indicating a recurring problem.The complaint was received during a meeting with the surgeon in the operating theater and was communicated verbally, which accounts for the delay in reporting compared to more immediate online communication methods such as calls or whatsapp." the complaint was reported by "[redacted]", (b)(6) hospital (gkl).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-GmbH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50274914
Report Number2210968-2026-08192
Device Sequence Number16096717
Product Code GAM
UDI-Device Identifier10705031053694
UDI-Public(01)10705031053694(17)301231(10)10CSU5
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP494G
Device Lot Number10CSU5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date08/17/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown